Alert archive / North Dakota / Flash Flood Warnings in 2005
Flash Flood Warning 24, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at Jun 29, 2005, 2:28 PM CDT for Kidder County, Wells County, North Dakota. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2005, 2:28 PM CDT (19:28 UTC)
- Expired
- Jun 29, 2005, 8:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Kidder County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 96 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 2:30 PM CDT | FLASH FLOOD | Steele, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KBIS 291929
FFWBIS
NDC043-103-300130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
228 PM CDT WED JUN 29 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA
WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA
* UNTIL 830 PM CDT
* AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
HEIMDAL TO 13 MILES SOUTH OF DAWSON...OR ALONG A LINE EXTENDING
FROM 41 MILES SOUTHWEST OF DEVILS LAKE TO 46 MILES EAST OF
BISMARCK...MOVING NORTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FESSENDEN...HAMBERG...LAKE WILLIAMS...HEATON...TAPPEN...
PETTIBONE...CATHAY...BREMEN...EMRICK AND SYKESTON.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 4786 10006 4771 10007 4766 10002 4700 10010
4697 10008 4666 10007 4664 9949 4733 9950
4735 9929 4785 9931
$$
CJS/HW1 follow-up statement
000
WGUS73 KBIS 292051
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
350 PM CDT WED JUN 29 2005
NDC043-103-300130-
WELLS ND-KIDDER ND-
350 PM CDT WED JUN 29 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 830 PM CDT FOR KIDDER AND
WELLS COUNTIES...
AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN. THE HEAVIEST RAIN EXTENDED FROM HARVEY TO
DAWSON...OR ALONG LINE EXTENDING FROM 53 MILES WEST OF DEVILS LAKE
TO 47 MILES WEST OF JAMESTOWN...MOVING NORTHEAST AT 15 MPH.
DOPPLER RADAR INDICATES THAT 1 TO 3 INCHES OF RAIN HAS FALLEN THIS
AFTERNOON ACROSS KIDDER AND WELLS COUNTIES. AT 230 PM CDT...THIS
RAIN RESULTED IN STREET FLOODING IN THE COMMUNITY OF STEELE.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHASELEY...BOWDON...LAKE WILLIAMS...WELLSBURG...PETTIBONE...
FESSENDEN...HEIMDAL...HEATON...HAMBERG...SYKESTON...CATHAY...EMRICK
AND BREMEN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 4786 10006 4771 10007 4766 10002 4700 10010
4697 10008 4666 10007 4664 9949 4733 9950
4735 9929 4785 9931
$$
CJS/HWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:25 AM CDT, 12 hours 3 minutes earlier.
Area forecast discussion, Jun 29, 2:25 AM CDT, 12 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 225 AM CDT WED JUN 29 2005 .SHORT TERM... MID/UPPER LEVEL LOW FORECAST TO TRACK SLOWLY ACROSS SOUTHERN NORTH DAKOTA TODAY. MCS MOVING ACROSS WESTERN NORTH DAKOTA THIS MORNING WITH ANOTHER APPROACHING FROM THE SOUTHWEST. THIS WILL CONTINUE TO MAKE IT DIFFICULT TO PINPOINT WHICH AREA WILL RECEIVE THE HEAVIEST RAINFALL TODAY BUT HAVE EXTENDED THE FLASH FLOOD WATCH THROUGH THIS AFTERNOON OVER WEST AND CENTRAL NORTH DAKOTA. MADE LITTLE CHANGES FROM PREVIOUS FORECAST...DID RAISE POPS OVER THE AREA TODAY TO REFLECT THE SLOW MOVING MCS. .LONG TERM... LITTLE CHANGE IN THE LONG TERM. PREVIOUS FORECAST LOOKS GOOD AND JUST MADE MINOR ADJUSTMENTS. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH...WEST AND CENTRAL TODAY. && RGT
Hazardous weather outlook, Jun 29, 4:06 AM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 406 AM CDT WED JUN 29 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-300905- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 406 AM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE TODAY OVER WESTERN AND CENTRAL NORTH DAKOTA. SOME STORMS MAY PRODUCE HEAVY RAINS AND FLASH FLOODING REMAINS A THREAT. A FLASH FLOOD WATCH IS IN EFFECT FOR WESTERN AND CENTRAL NORTH DAKOTA TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR EXCESS RAINFALL AND FLOODING REPORTS. RGT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 10:41 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, Slope | 66 min |
| Jun 28, 11:05 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer | 57 min |
| Jun 28, 11:16 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 59 min |
| Jun 28, 11:30 PM CDT | Severe Thunderstorm Warning | BIS | Oliver | 30 min |
| Jun 28, 11:37 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Slope, Stark | 53 min |
| Jun 29, 12:15 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 62 min |
| Jun 29, 12:27 AM CDT | Flash Flood Warning | BIS | McKenzie | 4 hr |
| Jun 29, 12:44 AM CDT | Flash Flood Warning | BIS | Dunn | 4 hr |
| Jun 29, 12:50 AM CDT | Severe Thunderstorm Warning | BIS | Dunn | 26 min |
| Jun 29, 1:14 AM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 36 min |
| Jun 29, 2:45 AM CDT | Flash Flood Warning | BIS | Ward | 4 hr |
| Jun 29, 5:11 AM CDT | Severe Thunderstorm Warning | BIS | Kidder, Wells | 64 min |
| Jun 29, 11:37 AM CDT | Flash Flood Warning | BIS | Burleigh, Sheridan | 6 hr |
| Jun 29, 1:09 PM CDT | Flash Flood Warning | BIS | McHenry, Pierce | 6 hr |
Nearby
Flash Flood Warnings in North Dakota, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.